Cases reported "Syncope"

Filter by keywords:



Filtering documents. Please wait...

1/64. nicorandil abolished repolarisation alternans in a patient with idiopathic long qt syndrome.

    A 23 year old woman with idiopathic long qt syndrome had repeated syncopal attacks associated with torsades de pointes. T wave alternans (TWA) was recorded and the QT interval was abnormally prolonged during treadmill exercise test. Monophasic action potential (MAP) alternans also appeared after an abrupt shortening of the cycle length in electrophysiological study. After intravenous administration of nicorandil 6 mg, both TWA and MAP alternans disappeared.
- - - - - - - - - -
ranking = 1
keywords = wave
(Clic here for more details about this article)

2/64. Concomitant reentrant tachycardias from concealed accessory atrioventricular bypass tract and atrioventricular nodal reentry in a patient with williams syndrome.

    williams syndrome is characterized by a constellation of features including mental retardation and supravalvular aortic stenosis. Other cardiovascular abnormalities including arrhythmias contributing to sudden death have been described in these patients. In this report we describe a case of a 49-year-old female with williams syndrome who presented with severe symptomatic supraventricular tachycardia. cardiac electrophysiology study identified a left posteroseptal concealed accessory bypass tract responsible for atrioventricular reentrant tachycardia and a concomitant typical atrioventricular nodal tachycardia. Such unusual association of combination of two different types of supraventricular tachycardia and williams syndrome has not been previously reported. Radiofrequency ablation was successfully performed to cure these arrhythmias.
- - - - - - - - - -
ranking = 0.018731122499201
keywords = frequency
(Clic here for more details about this article)

3/64. syncope caused by nonsteroidal anti-inflammatory drugs and angiotensin-converting enzyme inhibitors.

    A 85-year-old woman with diabetes mellitus and prior myocardial infarction was transferred to the emergency room with loss of consciousness due to marked bradycardia caused by hyperkalemia. The T wave during right ventricular pacing was tall and tent-shaped while the concentration of serum potassium was high, and its amplitude during pacing was decreased after correction of the serum potassium level. Simultaneously with the correction, normal sinus rhythm was restored. The cause of hyperkalemia was considered to be several doses of loxoprofen, a nonsteroidal anti-inflammatory drug (NSAID), prescribed for her lumbago by an orthopedic specialist, in addition to the long-term intake of imidapril, an angiotensin-converting enzyme inhibitor (ACEI), prescribed for her hypertension by a cardiologist. This case warns physicians that the combination of NSAID and ACEI can produce serious side effects in aged patients who frequently suffer from hypertension, diabetes mellitus, ischemic heart disease, and degenerative joint disease.
- - - - - - - - - -
ranking = 1
keywords = wave
(Clic here for more details about this article)

4/64. Clinical characteristics of patients with spontaneous or inducible ventricular fibrillation without apparent heart disease presenting with J wave and ST segment elevation in inferior leads.

    INTRODUCTION: The clinical characteristics of three patients with spontaneous or inducible ventricular fibrillation (VF) without apparent heart disease, who presented with J wave and ST segment elevation in inferior leads, are described. methods AND RESULTS: All patients were male and experienced syncope. Their symptoms occurred at night or early in the morning. Holter ECG revealed infrequent premature ventricular complexes. Injection with disopyramide 2 mg/kg augmented ST segment elevation. CONCLUSION: These characteristics were very similar to those of patients with brugada syndrome. These three patients with these specific features might have a variant of brugada syndrome.
- - - - - - - - - -
ranking = 5
keywords = wave
(Clic here for more details about this article)

5/64. syncope in patients with atrial flutter during treatment with class Ic antiarrhythmic drugs.

    We describe 2 atrial flutter (AFL) patients with syncope during treatment with class Ic antiarrhythmic drugs. During the syncope, 1:1 atrioventricular (AV) conduction during AFL preceded a wide QRS tachycardia. The class Ic drugs, flecainide and pilsicainide, slowed the atrial rate, resulting in AFL with 1:1 AV conduction, and the width of the QRS complexes became wider during the tachycardia. syncope was abolished after successful radiofrequency catheter ablation of the AFL. These potential proarrhythmic effects of the class Ic drugs should be taken into account in AFL patients, and concomitant use of beta-blocking agents would be critical to prevent proarrhythmias.
- - - - - - - - - -
ranking = 0.018731122499201
keywords = frequency
(Clic here for more details about this article)

6/64. catheter ablation of a monofocal premature ventricular complex triggering idiopathic ventricular fibrillation.

    A 62 year old man was admitted for evaluation of recurrent episodes of syncope. A surface ECG showed frequent repetitive premature ventricular complexes of right ventricular outflow tract origin. ventricular fibrillation was inducible by programmed electrical stimulation but otherwise cardiac evaluation was unremarkable. A diagnosis of idiopathic ventricular fibrillation was made and an implantable cardioverter-defibrillator (ICD) was installed. However, spontaneous ventricular fibrillation recurred, requiring repeated ICD discharges. The ventricular fibrillation was reproducibly triggered by a single premature ventricular complex with a specific QRS morphology. Radiofrequency catheter ablation was carried out to eradicate this complex. No ventricular fibrillation has developed after this procedure, and the patient does not require drug treatment.
- - - - - - - - - -
ranking = 0.018731122499201
keywords = frequency
(Clic here for more details about this article)

7/64. QT prolongation and syncopal attacks. A case of the romano-ward syndrome.

    The romano-ward syndrome is very rare as hereditary disease. Only 5 families have been reported in japan before the present report. The patient, a 15-year-old female, had been treated for epilepsy due to syncopal attacks. electrocardiography revealed occurrence of an augmented and labile U wave and prolongation of the Q-T interval, with recordings of frequent multifocal extrasystoles and transient ventricular fibrillation. Also noticed was sinus bradycardia. Clinical examinations presented no results coinciding with those specific ECG findings. It was inferred through surveys of her family tree that the present case had an autosomal dominant trait, heterozygously affected through the male line. Severe arrhythmias detected on her ECGs were suppressed by oral administration of 30 mg/day propranolol. Judging from the fact, propranolol may be the first to be administered among a variety of anti-arrhythmic agents in the romano-ward syndrome.
- - - - - - - - - -
ranking = 1
keywords = wave
(Clic here for more details about this article)

8/64. syncope and preexcitation: a case of a Kent and fasciculoventricular Mahaim fibers.

    A case involving an 8-year-old girl with syncope and preexcitation on a surface electrocardiogram (ECG) that was suggestive of wolff-parkinson-white syndrome is presented. An intracardiac electrophysiologic study revealed a posteroseptal bidirectionally conducting Kent fiber. Radiofrequency ablation of the Kent fiber was successful, but the patient had a residual short His-ventricular (HV) interval and a new preexcitation pattern. Atrial extra stimuli and ventricular pacing revealed a fixed, preexcited QRS. Nodal block and loss of preexcitation was provoked with adenosine. The surface QRS and electrophysiologic features are consistent with a left septal fasciculoventricular Mahaim fiber.
- - - - - - - - - -
ranking = 0.018731122499201
keywords = frequency
(Clic here for more details about this article)

9/64. Successful interventional treatment of an octogenarian presenting with syncope and Ebstein's anomaly of the tricuspid valve.

    syncope is a frequent occurrence in the elderly and cardiac causes are common. Therefore, accurate diagnosis is essential since specific treatments are often required. We present an 85-year-old woman with recurrent syncope secondary to sinus node reentrant tachycardia (SNRT), which was successfully treated by radiofrequency ablation. This is the first reported description of SNRT and its successful treatment in Ebstein's anomaly. Atrial arrhythmias and accessory atrioventricular bypass pathways are common in Ebstein's anomaly and are briefly discussed. Our patient is alive at age 87, which is exceptional for Ebstein's anomaly.
- - - - - - - - - -
ranking = 0.018731122499201
keywords = frequency
(Clic here for more details about this article)

10/64. Spontaneous T wave alternans and premature ventricular contractions during febrile illness in a patient with brugada syndrome.

    A 69-year-old man who had experienced syncope and ventricular fibrillation was referred to our hospital. ECG showed a right bundle branch block pattern with ST segment elevation in the right precordial leads. When the patient presented to the hospital with febrile illness, spontaneous T wave alternans and premature ventricular contractions were observed. When the patient became afebrile, ST segment elevation improved, and T wave alternans and premature ventricular contractions disappeared.
- - - - - - - - - -
ranking = 6
keywords = wave
(Clic here for more details about this article)
| Next ->


Leave a message about 'Syncope'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.